MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 21973300
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer ref: #sf(b)(4).Trended case conclusion: the usb-c connector has broken down mechanical.It is a known problem with usb connectors, that in rare cases wear or dirt/moist can create a low ohmic path from vbus to gnd, that potential can cause a heating inside of the connector.This is an initial report.A final report will be submitted upon completion of investigations.
 
Event or Problem Description
It has been reported that on (b)(6) 2023 (estimated date)- charger with usb port sn (b)(6) was reported by member to be smoking and cable melted.Member was able to wear hearing aids without a problem.No further information given.
 
Additional Manufacturer Narrative
Manufacturer ref: # (b)(4).Technical conclusion: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.Device investigation conclusion: a returned apollo 5.3 c-1 charger shows signs of deformation and overheating in the area surrounding the usb c connector, with the connector of the charger and cable fusing together.Due to the failure mode of the device, the cause for the formation of the short-circuit which led to the subsequent failure is not able to be determined.Though the damage sustained due to the failure is limited, due to the temperatures reached is insufficient to cause more severe symptoms other than deformation and discoloration.A short-circuit will emit heat when the cable is connected to the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Trended case conclusion: the usb-c connector has broken down mechanical.It is a known problem with usb connectors, that in rare cases wear or dirt/moist can create a low ohmic path from vbus to gnd, that potential can cause a heating inside of the connector.Risk evaluation: based on the information provided this appears to be a known risk which is covered by an existing capa 0616.All resulting actions are contained within the capa which includes assessment of risks and associated updates.Clinical evaluation: it was reported that the charger was smoking, and the cable melted.Hearing aids still work.There is no report of harm to the user, or their property.It is unknown if original accessories were used.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.In case of moisture, sweat or dirt in the connector, there can be high temperatures inside the connector due to power dissipation when connected to the charger plug.There can be melting of the plastic around the connector and is visible to the naked eye.It is highly unlikely that the user would touch in case there appears to be melting or high temperatures.In the unlikely event of the user touching this overheated device, it can lead to superficial or minor injury that would in most cases require no medical intervention.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.This is a final report and no further follow up is expected.
 
Event or Problem Description

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key17277717
Report Number3005650109-2023-00098
Device Sequence Number3566624
Product Code OSM
UDI-Device Identifier05708296218868
UDI-Public05708296218868
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21973300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown